MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ANGIODYNAMICS, INC. VENACURE EVLT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 11403101
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
An end user reported an issue with a nevertouch direct procedure kit.During a procedure, the fiber melted into two pieces.The end user is uncertain if the event was product or equipment related but the equipment has been removed from use and account would like it evaluated.There was no report of patient harm or adverse event by the end user.Despite multiple good faith effort attempts, no further details have been provided.
 
Additional Manufacturer Narrative
A2, a3a, a4: patient demographics added (age, sex and weight).B1: updated to include adverse event.B2: updated to reflect outcomes attributed to the adverse event.B3: updated from 1/28/25 to 1/23/25 due to additional information.B5: additional information received via user facility medwatch, reference mw5168431, reported that the fiber melted and broke into two pieces, while inside of the patient's vein.Patient required surgical intervention to remove the foreign body.D9: updated to "no" sample returning.E4: updated to "yes".G3: additional information received via user facility medwatch, reference mw5168431, on 4/10/2025.H1: updated to reflect serious injury.H6: updated coding.H10: added reference to user facility medwatch, reference mw5168431.Reference (b)(4).
 
Event or Problem Description
Additional information received via user facility medwatch, reference mw5168431, reported that the fiber melted and broke into two pieces, while inside of the patient's vein.Patient required surgical intervention to remove the foreign body.
 
Additional Manufacturer Narrative
The customer's reported complaint of the fiber became burnt and detached during use could not be confirmed since no fiber complaint sample was returned.Without receiving product for evaluation a definitive root cause cannot be determined.Potential root cause for this type of reported burnt/detachment failure mode is a fracture of the fiber core due to handling damage, which allows laser energy to escape at the fracture site and eventually results in burning of the cladding and fiber detachment.A device history record (dhr) review of the indicated packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.Labeling review: the instructions for use (16900430-01) which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." the user manual (man/31/0075), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21461844
Report Number1319211-2025-00007
Device Sequence Number7642324
Product Code GEI
UDI-Device IdentifierH787114031010
UDI-PublicH787114031010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130671
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11403101
Device Lot Number5837675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer04/10/2025
05/15/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date05/09/2025
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight98 KG